Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at May 2, 2017, 4:14 PM EDT for Glades County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2017, 4:14 PM EDT (20:14 UTC)
- Expired
- May 2, 2017, 4:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Miami, FL
County Glades County, FL
The radar
The Melbourne radar (KMLB), 120 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 948 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
792
WWUS82 KMFL 022014
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
414 PM EDT TUE MAY 2 2017
FLZ063-022045-
Glades FL-
414 PM EDT TUE MAY 2 2017
...Significant Weather Advisory for frequent to excessive lightning
and small hail for eastern Glades County Until 445 PM EDT...
* At 414 PM EDT...Doppler radar was tracking a Line of strong
thunderstorms along a line extending from 9 miles north of Four
Seasons Estates to near Okeechobee to near Brighton Seminole
Reservation to near Lakeport...and moving southeast at 15 mph.
* The primary impacts will be frequent to excessive lightning and
small hail. Lightning is the number one weather related killer in
Florida. Trees and open shelters offer no protection. Seek shelter
in a safe building until the storm passes.
* LOCATIONS IMPACTED INCLUDE...
Moore Haven, Lakeport, Buckhead Ridge, Brighton Seminole
Reservation, Indian Prairie Canal Mouth and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA weather radio and other local media for further
details or updates.
For additional information visit the Miami National Weather Service
website at www.weather.gov/miami. For information in Spanish, visit
our website at www.weather.gov/miami/espanol.
&&
LAT...LON 2717 8090 2717 8088 2714 8087 2720 8082
2718 8080 2713 8079 2706 8085 2700 8087
2695 8100 2689 8100 2688 8094 2677 8114
2703 8132 2703 8127 2712 8127 2712 8117
2716 8117 2721 8109 2721 8094
TIME...MOT...LOC 2014Z 298DEG 14KT 2739 8079 2723 8089 2709 8103 2701
8119
$$
SIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 2, 3:46 PM EDT, 28 minutes earlier.
Area forecast discussion, May 2, 3:46 PM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Miami FL
346 PM EDT Tue May 2 2017
.DISCUSSION...
Rest of Today and Tonight: A cold front is slowly making its way
down the Florida peninsula. Ahead of the front scattered showers and
storms continue to develop across the interior and working their way
into the metro area. Heavy rainfall and lightning are the primary
concerns. Some brief gusty winds will be possible with the strongest
storms, especially along any boundary collisions. Low temperatures
tonight will continue to be mild, ranging from the upper 60s in the
interior to mid 70s along the east coast.
Short Term (Wednesday-Friday): Tomorrow the frontal boundary will
wash out across the Lake Okeechobee region and with plenty of
remnant moisture as the drier air will not be able to penetrate into
South Florida. Scattered showers will be possible across the
interior and Gulf coast.
An upper-level trough moving across the central US into the OH/TN V
alley region will become cutoff by late Thursday. The trough on the
southern edge of the system will move down the Florida peninsula
Friday. Scattered showers and thunderstorms are possible as the
front moves across South Florida, especially during the day on
Friday. There continues to remain uncertainty in the amount of
showers and thunderstorms that will accompany the front, but with
the parent low located well to the north, the strong storm threat
looks minimal as the front gradually weakens with time. Temperatures
will be near to above normal during the short term period.
Long Term (Saturday-Monday): After the frontal passage, this weekend
high pressure will build into the Gulf on Friday. Wind will become
north/northwest and bring much drier air to the region. Relative
humidity levels drop into the low to mid 30s across the interior and
low to mid 40s along the coasts. Temperatures will be in the low 80s
over the weekend then warm up to mid 80s by the start of next week.
&&
.MARINE...
Winds will generally be southeasterly for the rest of today,
becoming east/northeasterly on Wednesday as a front washes out
nearby. Wind will be out of the southeast on Thursday. Development
of the Gulf breeze each afternoon will bring winds around to the
south to southwest along the Gulf coast. Scattered showers and
storms will be possible near the coasts in the afternoons and
evenings.
The front on Friday will bring south-southwest winds, along with
some 3-5ft seas in both the Gulf and Atlantic. Winds are expected to
diminish behind the front on Saturday.
&&
.BEACH FORECAST...
Current southeast winds and Atlantic beach observations support a
High Risk rip current risk. Winds will gradually diminish heading
into Wednesday as will the risk of rip currents.
&&
.FIRE WEATHER...
No significant fire weather concerns in the short term. Showers
and storms are possible Thursday night into Friday. This weekend a
much drier airmass will move in behind a frontal passage for the
weekend, with relative humidity values dropping into the mid 30s
for the weekend and beginning of next week.
&&
.AVIATION...
The winds over the east coast taf sites will be southeast between
140 to 160 degrees with speeds around 10 mph this afternoon before
decreasing to light and variable conditions after 01Z tonight.
The winds at KAPF taf site will be southwest around 10 knots this
afternoon before going light and variable after 01Z tonight. The
VCTS will continue for the east coast taf sites until 01Z, then
VCSH until 04Z before going dry for the overnight hours. VCSH will
continue for KAPF taf site until 01Z, then dry conditions for the
night hours. At this time the ceiling and vis will remain in VFR
conditions, but could fall down into MVFR or even IFR conditions
with the passage of any showers or thunderstorms. However, will
not show any reduce vis or ceilings at this time and will wait
for tempo groups for the east coast taf sites once the shower and
thunderstorm activity has got going.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 72 86 74 88 / 50 10 10 10
Fort Lauderdale 74 86 76 88 / 50 10 10 10
Miami 74 88 75 87 / 50 10 10 10
Naples 71 89 70 86 / 20 30 20 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday morning for FLZ168-172-
173.
AM...None.
GM...None.
&&
DISCUSSION...33/Kelly
MARINE...33/Kelly
AVIATION...54/BNB
BEACH FORECAST...33/Kelly
FIRE WEATHER...33/KellyHazardous weather outlook, May 2, 3:54 PM EDT, 20 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 354 PM EDT Tue May 2 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 031200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 354 PM EDT Tue May 2 2017 ...A FEW STRONG STORMS POSSIBLE INTERIOR AND EAST COAST... ...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Rip currents: There is a High Risk of rip currents for the Atlantic beaches through tonight. Thunderstorms: Scattered thunderstorms are possible today into this evening across South Florida, with the greatest chance this afternoon across interior sections and the Lake Okeechobee region. The primary threats will be cloud to ground lightning and locally heavy rain. Wind: The strongest storms over the interior and east coast metro areas may be capable of producing wind gusts up to 50 mph especially late this afternoon into this evening. Flooding: Thunderstorms will be slow moving and may produce locally heavy rainfall, which may lead to poor drainage flooding of urbanized areas along the east coast. Waterspouts: There is a slight risk of waterspouts today across the local Atlantic waters and Lake Okeechobee. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Isolated thunderstorms are possible Wednesday afternoon across the western interior and Gulf Coast region. Isolated thunderstorms are possible Thursday afternoon across all of South Florida except the immediate Atlantic coast. Thunderstorms may be more numerous Thursday night into Friday across the Gulf coast and Lake Okeechobee regions, and Friday and Friday night along the Atlantic coast. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters over the interior and east coast metro areas of South Florida are encouraged to report gusty winds and rainfall totals to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, May 2, 4:14 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
414 PM EDT TUE MAY 2 2017
FLZ063-022045-
Glades FL-
414 PM EDT TUE MAY 2 2017
...Significant Weather Advisory for frequent to excessive lightning
and small hail for eastern Glades County Until 445 PM EDT...
* At 414 PM EDT...Doppler radar was tracking a Line of strong
thunderstorms along a line extending from 9 miles north of Four
Seasons Estates to near Okeechobee to near Brighton Seminole
Reservation to near Lakeport...and moving southeast at 15 mph.
* The primary impacts will be frequent to excessive lightning and
small hail. Lightning is the number one weather related killer in
Florida. Trees and open shelters offer no protection. Seek shelter
in a safe building until the storm passes.
* LOCATIONS IMPACTED INCLUDE...
Moore Haven, Lakeport, Buckhead Ridge, Brighton Seminole
Reservation, Indian Prairie Canal Mouth and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA weather radio and other local media for further
details or updates.
For additional information visit the Miami National Weather Service
website at www.weather.gov/miami. For information in Spanish, visit
our website at www.weather.gov/miami/espanol.
&&
LAT...LON 2717 8090 2717 8088 2714 8087 2720 8082
2718 8080 2713 8079 2706 8085 2700 8087
2695 8100 2689 8100 2688 8094 2677 8114
2703 8132 2703 8127 2712 8127 2712 8117
2716 8117 2721 8109 2721 8094
TIME...MOT...LOC 2014Z 298DEG 14KT 2739 8079 2723 8089 2709 8103 2701
8119
SIThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 12:48 PM EDT | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 19 hr |
| May 2, 4:12 PM EDT | Special Marine Warning | MFL | 63 min | |
| May 2, 5:12 PM EDT | Special Weather Statement | MFL | Palm Beach | 33 min |
| May 2, 5:21 PM EDT | Special Weather Statement | MFL | Palm Beach | 24 min |
| May 2, 5:38 PM EDT | Tornado Warning | MFL | Palm Beach | 22 min |
| May 2, 5:40 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 35 min |
| May 2, 5:57 PM EDT | Tornado Warning | MFL | Palm Beach | 33 min |
| May 2, 6:31 PM EDT | Special Weather Statement | MFL | Palm Beach | 44 min |
| May 2, 6:37 PM EDT | Special Weather Statement | MFL | Broward | 38 min |
| May 2, 7:03 PM EDT | Special Weather Statement | MFL | Broward | 42 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.